MIFFLIN COUNTY, Pa. — Mifflin County School District issued a stark warning to parents after confiscating three vape pens that tested positive for fentanyl or heroin throughout the past two weeks.
In a letter sent to families and posted on the district’s website, Superintendent Vance Varner said Mifflin County High School administration and school resource officers found “the vaping devices were altered with fentanyl or heroin being injected through the vaping liquid.”
Varner noted this is a concerning and potentially deadly trend considering even one exposure to fentanyl can kill someone. He also explained fentanyl-related overdoses due to laced vape liquid are rising throughout the country.
“A person cannot smell or taste fentanyl,” wrote Varner. “Symptoms from exposure to fentanyl may include disorientation, coughing, sedation, respiratory distress, or cardiac arrest. The reversal agent, Narcan, may not be effective due to the potency of fentanyl.”
Parents are encouraged to have a conversation with their children about the risks of using vaping devices that may contain liquid laced with fentanyl. Officials said resources are available to any student who feels addicted to vaping.
“Any student who would like help with any type of addiction is encouraged to speak with his or her school counselor, school nurse, or principal,” wrote Varner. “This school official will help arrange for the student to meet confidentially with a school-based drug and/or Clear Concepts counselor. Most important, this process would remain confidential for the student.”
Varner continued to say any student who seeks out help will not face consequences from their school, and their information will not be shared with their school’s administration.
Download the FOX43 app here.
Next up in 5
Example video title will go here for this video
In Other News
Notifications can be turned off anytime in the browser settings.